Random mechanisms for house allocation with existing tenants
Özgün Ekici
Journal of Mathematical Economics, 2020, vol. 89, issue C, 53-65
Abstract:
We study the house allocation problem with existing tenants: n houses (stand for “indivisible objects”) are to be allocated to n agents; each agent needs exactly one house and has strict preferences; k houses are initially unowned; k agents initially do not own houses; the remaining n−k agents (the so-called “existing tenants”) initially own the remaining n−k houses (each owns one). In this setting, we consider various randomized allocation rules under which voluntary participation of existing tenants is assured and the randomization procedure either treats agents equally or discriminates against some (or all) of the existing tenants. We obtain two equivalence results, which generalize the equivalence results in Abdulkadiroğlu and Sönmez (1999) and Sönmez and Ünver (2005).
Keywords: House allocation with existing tenants; House allocation; Housing market; Equivalence of mechanisms (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406820300598
Full text for ScienceDirect subscribers only
Related works:
Working Paper: House Allocation with Existing Tenants: Two Equivalence Results (2019) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:89:y:2020:i:c:p:53-65
DOI: 10.1016/j.jmateco.2020.05.003
Access Statistics for this article
Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii
More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().